Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 2, NWS Wichita, KS

October 24, 201510 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 24, 2015, 3:02 PM CDT for 10 counties in Kansas. It took effect at Oct 25, 2015, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 3:02 PM CDT (20:02 UTC)
In effect from
Oct 25, 2015, 4:00 AM CDT
Expired
Oct 25, 2015, 9:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-187 m²/s²
0-3 km storm-relative helicity
-172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS73 KICT 242002
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SAT OCT 24 2015

...FROST IS EXPECTED EARLY SUNDAY MORNING OVER CENTRAL KANSAS...

KSZ032-033-047>051-067-251015-
/O.NEW.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON
302 PM CDT SAT OCT 24 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
  TO UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED
  IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE...
BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM
FROM FROST.

&&

$$
3 follow-up statements
551 
WWUS73 KICT 250125
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SAT OCT 24 2015

...FROST IS EXPECTED EARLY SUNDAY MORNING OVER CENTRAL KANSAS...

KSZ082-091-251400-
/O.EXA.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/
KINGMAN-HARPER-
INCLUDING THE CITIES OF...KINGMAN...ANTHONY...HARPER...ATTICA
825 PM CDT SAT OCT 24 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO 
  UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR 
  DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE...
BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM
FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ032-033-047>051-067-251400-
/O.CON.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON
825 PM CDT SAT OCT 24 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO 
  UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR 
  DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE...
BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM
FROST.

&&

$$
591 
WWUS73 KICT 250851
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT SUN OCT 25 2015

...FROST IS EXPECTED EARLY THIS MORNING OVER CENTRAL KANSAS...

KSZ032-033-047>051-067-082-091-251400-
/O.CON.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON...KINGMAN...ANTHONY...HARPER...
ATTICA
351 AM CDT SUN OCT 25 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S FOR SEVERAL HOURS AROUND DAWN.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR 
  DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE...
BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM
FROST.

&&

$$
813 
WWUS73 KICT 251356
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CDT SUN OCT 25 2015

KSZ032-033-047>051-067-082-091-251500-
/O.EXP.KICT.FR.Y.0002.000000T0000Z-151025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON...KINGMAN...ANTHONY...HARPER...
ATTICA
856 AM CDT SUN OCT 25 2015

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING ALLOWING THE
FROST ADVISORY TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 2:39 PM CDT, 23 minutes earlier.

Area forecast discussion, Oct 24, 2:39 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT SAT OCT 24 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 239 PM CDT SAT OCT 24 2015

MAIN CHALLENGE IS FROST POTENTIAL/EXTENT EARLY SUNDAY MORNING ACROSS
CENTRAL KANSAS...THEN PRECIP CHANCES LATE MONDAY NIGHT AND TUESDAY.
DENSE CIRRUS SHIELD HAS ENCROACHED FURTHER NORTHWEST ACROSS THE
FORECAST AREA TODAY...THOUGH SHOULD THIN/VACATE AREAS NORTHWEST OF
THE KANSAS TURNPIKE DURING THE NIGHT. SURFACE RIDGE AXIS WILL
CONTINUE TO SETTLE SOUTHEAST INTO CENTRAL KANSAS OVERNIGHT...WITH
THE LIGHT WINDS/CLEARING SKY LENDING TO STRONG RADIATIONAL
COOLING. THIS SHOULD SUPPORT AREAS OF FROST GENERALLY NORTH OF
HIGHWAY 50 WHICH IS IN THE SPIRIT OF THE GOING FORECAST. WHILE
COVERAGE AND DURATION MAY BE MARGINAL FOR A FROST ADVISORY...WILL
INCLUDE SEVERAL COUNTIES FOR CONTINUITY WITH HEADLINES ALREADY
OUT FOR PORTIONS OF WESTERN AND NORTH CENTRAL KANSAS. ANOTHER
SEASONABLY COOL AND DRY DAY IS EXPECTED ON SUNDAY WITH HIGHS CLOSE
TO THE GOING FORECAST. SOME PATCHY FROST IS POSSIBLE ACROSS
PORTIONS OF THE FLINT HILLS EARLY MONDAY MORNING WHERE WINDS WILL
BE LIGHTEST NEAR WEAKENING SURFACE RIDGE AXIS. INCREASING HIGH
CLOUDS ARE EXPECTED DURING MONDAY IN ADVANCE OF THE APPROACHING
UPPER TROF FROM THE ROCKIES WITH MAXS REMAINING NEAR SEASONAL
CLIMO. THE UPPER TROF WILL AMPLIFY ACROSS THE NORTH CENTRAL CONUS
LATE MONDAY NIGHT INTO TUESDAY WITH LOW LEVEL MOIST ADVECTION
ACROSS EASTERN KANSAS. THIS MAY MANIFEST ITSELF INITIALLY LATE
MONDAY NIGHT IN THE FORM OF PATCHY FOG AND DRIZZLE ALONG/EAST OF
THE KANSAS TURNPIKE WITH SOME MEASURABLE LIGHT PRECIP CHANCES AS
WELL INTO TUESDAY. THE BETTER PRECIP CHANCES SHOULD BE SHUNTED
EAST OF THE AREA BY LATE TUESDAY NIGHT.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 239 PM CDT SAT OCT 24 2015

THE UPPER LOW WILL DEEPEN AS IT MOVES ACROSS THE UPPER MIDWEST
DURING WEDNESDAY...THOUGH IT IS NOW EXPECTED TO BE FAIRLY
PROGRESSIVE MOVING EASTWARD ACROSS THE GREAT LAKES THROUGH
THURSDAY. COOLER AIR WILL GRADUALLY FILTER/ADVECT SOUTH ACROSS
THE AREA DURING THE MID-WEEK...THOUGH AS THE PREVIOUS FORECASTER
ALLUDED TO...ONLY A FEW DEGREES PERHAPS BELOW SEASONAL CLIMO. THE
MAIN CHALLENGE IN THE OUTER PERIODS IS THE DEVELOPMENT/MOVEMENT OF
THE CLOSED UPPER LOW PROGGED ACROSS THE SOUTHWEST CONUS LATE IN
THE WEEK. AM A BIT SKEPTICAL ON THE ONSET/DURATION OF MEASURABLE
PRECIP CONSIDERING THE RELATIVE DISPLACEMENT OF THE UPPER SYSTEM
AND BETTER MOISTURE ACROSS THE SOUTHERN PLAINS. HOWEVER FORECAST
CONSENSUS SUPPORTS RAMPING UP POPS BY LATE FRIDAY/FRIDAY NIGHT
OVER MUCH OF THE AREA.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1244 PM CDT SAT OCT 24 2015

SOME TRANSIENT MVFR CIGS MAY BRUSH THE KCNU AREA EARLY THIS
AFTERNOON...OTHERWISE VFR WILL PREVAIL ACROSS THE REGION. LIGHT
NORTHERLY WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING WITH
LIGHT SOUTHEAST WINDS RETURNING FROM WEST TO EAST ACROSS THE AREA
ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  68  39  68 /   0   0   0   0
HUTCHINSON      34  68  38  68 /   0   0   0   0
NEWTON          38  67  38  67 /   0   0   0   0
ELDORADO        39  68  38  68 /   0   0   0   0
WINFIELD-KWLD   42  69  41  69 /   0   0   0   0
RUSSELL         35  67  38  66 /   0   0   0   0
GREAT BEND      34  67  37  67 /   0   0   0   0
SALINA          36  68  38  68 /   0   0   0   0
MCPHERSON       35  67  37  67 /   0   0   0   0
COFFEYVILLE     44  68  41  69 /   0   0   0   0
CHANUTE         41  67  38  68 /   0   0   0   0
IOLA            41  66  38  67 /   0   0   0   0
PARSONS-KPPF    44  68  41  69 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ032-033-
047>051-067.

&&
Hazardous weather outlook, Oct 24, 4:34 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
434 AM CDT SAT OCT 24 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
434 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT FOR CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY FROST WILL BE POSSIBLE SUNDAY MORNING ACROSS CENTRAL
KANSAS.

ISOLATED STORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AND
AGAIN ON FRIDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.